Limit properties of monotone matrix functions

Jussi Behrndt, Seppo Hassi, Henk de Snoo*, Rudi Wietsma

*Corresponding author for this work

    Research output: Contribution to journalArticleAcademicpeer-review

    3 Citations (Scopus)
    16 Downloads (Pure)


    The basic objects in this paper are monotonically nondecreasing n x n matrix functions D(center dot) defined on some open interval l = (a, b) of R and their limit values D(a) and D(b) at the endpoints a and b which are, in general, selfadjoint relations in C-n. Certain space decompositions induced by the matrix function D(center dot) are made explicit by means of the limit values D(a) and 0(b). They are a consequence of operator inequalities involving these limit values and the notion of strictness (or definiteness) of monotonically nondecreasing matrix functions. This treatment provides a geometric approach to the square-integrability of solutions of definite canonical systems of differential equations. (C) 2011 Elsevier Inc. All rights reserved.

    Original languageEnglish
    Pages (from-to)935-953
    Number of pages19
    JournalLinear Algebra and Its Applications
    Issue number5
    Publication statusPublished - 1-Mar-2012


    • Monotone matrix functions
    • Ordering
    • Inertia
    • Selfadjoint relation


    Dive into the research topics of 'Limit properties of monotone matrix functions'. Together they form a unique fingerprint.

    Cite this